Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 112, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 13, 2015, 4:35 PM CDT for Val Verde County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2015, 4:35 PM CDT (21:35 UTC)
- Expired
- May 13, 2015, 5:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 159 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 3:09 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 9.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 428 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
381
WUUS54 KEWX 132135
SVREWX
TXC465-132215-
/O.NEW.KEWX.SV.W.0112.150513T2135Z-150513T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
435 PM CDT WED MAY 13 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 515 PM CDT
* AT 434 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES EAST OF
TERRELL COUNTY GAS PLANT...OR 27 MILES SOUTH OF SHEFFIELD...MOVING
EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PANDALE AND HACKBERRY CROSSING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3028 10176 3029 10103 3000 10127 3022 10176
TIME...MOT...LOC 2134Z 282DEG 38KT 3031 10168
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 4:34 PM CDT, 1 minute earlier.
Area forecast discussion, May 13, 4:34 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 434 PM CDT WED MAY 13 2015 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... CONVECTIVE TRENDS ALONG AND EAST OF HIGHWAY 281 CONTINUE TO DECREASE OVER THE LAST COUPLE HOURS AS IR SATELLITE SHOWS WARMING CLOUD TOPS AND LIGHTNING DATA SHOWS A DECREASE IN THE NUMBER OF STRIKES. BASED ON CURRENT TRENDS AND THE TEXAS TECH WRF MODEL... THIS AREA SHOULD CONTINUE TO SEE A GENERAL DECREASE IN CONVECTION THROUGH THE EVENING. FARTHER WEST ACROSS THE SOUTHERN EDWARDS PLATEAU AND RIO GRANDE PLAINS...BREAKS IN THE CLOUD COVER HAVE ALLOWED DAYTIME HEATING TO DESTABILIZE THE LOWER LEVELS. RADAR AND SATELLITE TRENDS SHOW AN INCREASE IN CONVECTION AND GIVEN MODEST MID-LEVEL LAPSE RATES AND MLCAPES ON THE INCREASE...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. SEVERE THUNDERSTORM WATCH NUMBER #170 IS IN EFFECT UNTIL 10 PM FOR THE SOUTHERN EDWARDS PLATEAU AND RIO GRANDE PLAINS. WITH REGARDS TO THE FLASH FLOODING CONCERNS...WILL LET THE FLASH FLOOD WATCH CONTINUE UNTIL 7 PM. AREAS WITH SATURATED SOILS WILL BE MOST SUSCEPTIBLE FOR FLASH FLOODING. FOR THURSDAY...SOUTHWEST FLOW ALOFT REMAINS INTACT WITH SHORT RANGE MODELS ADVERTISING SOME VERY SUBTLE MID-LEVEL SHORTWAVES MOVING THROUGH DURING THE AFTERNOON AND EVENING. FOR THE LATE AFTERNOON...PRECIPITATION CHANCES WILL BE FAVORED ALONG AND EAST OF I-35. DURING THE EVENING...THE MODELS SUGGEST PRECIPITATION CHANCES WILL BE FAVORED ALONG THE RIO GRANDE AS A STRONGER MID- LEVEL SHORTWAVE TROUGH MOVES IN FROM THE WEST. && .LONG TERM (FRIDAY THROUGH WEDNESDAY)... A LONG WAVE TROUGH WILL REMAIN INTACT ACROSS THE WESTERN U.S. THROUGH THE REMAINDER OF THE WORK WEEK INTO THE UPCOMING WEEKEND. THE TROUGH WILL BEGIN TO TAKE ON MORE OF A NEGATIVE TILT AS IT TRANSLATES EAST INTO THE SOUTHERN U.S. PLAINS THROUGH THE UPCOMING WEEKEND. FOR NOW...IT APPEARS THE BEST CHANCE FOR PRECIPITATION WILL BE SATURDAY NIGHT INTO SUNDAY AS THE MAIN TROUGH AXIS LIFTS INTO THE SOUTHERN U.S. PLAINS. RAIN CHANCES CONTINUE INTO TUESDAY OF NEXT WEEK WITH A LONG WAVE TROUGH TO OUR WEST AND AN INCREASINGLY ACTIVE SUBTROPICAL JET. GIVEN THE ACTIVE PATTERN...WE/LL CONTINUE AT LEAST 20-40% CHANCES FOR PRECIPITATION INTO EARLY NEXT WEEK. RAIN CHANCES MAY NEED TO BE INCREASED IF A COLD FRONT MANAGES TO GET INTO THE REGION EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 69 83 71 82 70 / 50 30 20 40 20 AUSTIN BERGSTROM INTL AIRPORT 68 83 71 82 71 / 50 40 20 50 20 NEW BRAUNFELS MUNI AIRPORT 68 84 70 81 70 / 40 30 20 40 20 BURNET MUNI AIRPORT 66 82 69 80 69 / 40 30 30 40 20 DEL RIO INTL AIRPORT 69 85 68 86 70 / 20 20 50 30 30 GEORGETOWN MUNI AIRPORT 67 82 70 80 69 / 50 30 20 40 20 HONDO MUNI AIRPORT 68 85 69 84 70 / 30 20 40 40 20 SAN MARCOS MUNI AIRPORT 68 83 70 82 70 / 40 40 20 50 20 LA GRANGE - FAYETTE REGIONAL 71 84 72 82 72 / 50 40 20 50 20 SAN ANTONIO INTL AIRPORT 69 84 70 82 71 / 40 30 30 40 20 STINSON MUNI AIRPORT 70 85 71 83 71 / 40 30 30 40 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && MESOSCALE/AVIATION...01 SYNOPTIC/GRIDS...24 PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, May 13, 4:44 AM CDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 444 AM CDT WED MAY 13 2015 TXZ171>173-183>194-202>209-217>225-228-141000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 444 AM CDT WED MAY 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS THROUGH EARLY THIS EVENING. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED WITH ISOLATED AMOUNTS OF 5 INCHES POSSIBLE. THESE AMOUNTS...ESPECIALLY OVER ALREADY MOIST AND NEARLY SATURATED GROUND FROM RECENT RAINFALL...WILL LIKELY RESULT IN FLASH FLOODING. LOW WATER CROSSINGS...CREEKS AND STREAMS...AND AREAS WITH POOR DRAINAGE MAY BE IMPACTED. THERE IS A MARGINAL TO SLIGHT RISK FOR STRONG TO SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THE GREATEST THREAT AREA IS ALONG AND WEST OF FREDERICKSBURG TO NEW BRAUNFELS TO KARNES CITY LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. RESIDENTS AND DECISION MAKERS SHOULD MONITOR THE FORECAST CLOSELY AS THE FORECAST WEATHER PATTERN IS FAVORABLE TO PRODUCE CHANCES OF THUNDERSTORMS FOR THE NEXT SEVERAL DAYS. A POTENTIAL FOR LOCALLY HEAVY RAINS AND STRONG STORMS WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY THIS EVENING.
In the hours before
Local storm report, May 13, 1:33 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
133 PM CDT WED MAY 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND DMG 6 ENE BUCHANAN DAM 30.84N 98.35W
05/13/2015 BURNET TX PUBLIC
WIND GUSTS BLEW DOWN SOME SMALL TREES...SIZE UNKNOWN
&&
EVENT NUMBER EWX1500361
SBSLocal storm report, May 13, 1:46 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
146 PM CDT WED MAY 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM FLASH FLOOD ELGIN 30.35N 97.37W
05/13/2015 BASTROP TX EMERGENCY MNGR
1333 BLOCK OF OLD SAYER ROAD IS FLOODED...ALSO FM812
NEAR THE COUNTY LINE ON THE SOUTHWEST PART OF THE COUNTY
HAS SECTIONS FLOODED WITH WATER OVER THE ROADWAY
&&
EVENT NUMBER EWX1500362
SBSLocal storm report, May 13, 1:50 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
150 PM CDT WED MAY 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM FLOOD SAN ANTONIO 29.43N 98.49W
05/13/2015 BEXAR TX DEPT OF HIGHWAYS
STREET CLOSURES AT HAUSMAN ROAD S...LESLIE ROAD AND
LOOKOUT ROAD DUE TO HEAVY RAINS
&&
EVENT NUMBER EWX1500363
SBSLocal storm report, May 13, 2:46 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
246 PM CDT WED MAY 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM FLASH FLOOD ELGIN 30.35N 97.37W
05/13/2015 BASTROP TX LAW ENFORCEMENT
ROAD CLOSURES NEAR ELGIN DUE TO HIGH WATER...INCLUDING
2100 UPPER ELGIN RIVER ROAD...LAZY RIVER ROAD...AND
RACCOON ROAD. SEVERAL OTHER ROADS HAVE WATER OVER THEM
BUT ARE PASSABLE
&&
EVENT NUMBER EWX1500364
SBSLocal storm report, May 13, 2:51 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
251 PM CDT WED MAY 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM FLASH FLOOD ELGIN 30.35N 97.37W
05/13/2015 BASTROP TX LAW ENFORCEMENT
SEVERAL ROADS CLOSED DUE TO HIGH WATER NEAR ELGIN AND
AROUND BASTROP COUNTY INCLUDING WOODY LANE AT
FM1704...YOUNG PRAIRIE AT FM1704...THE 370 BLOCK NEAR
THE NORTH COUNTY LINE
&&
EVENT NUMBER EWX1500365
SBSLocal storm report, May 13, 3:08 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
308 PM CDT WED MAY 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD DIME BOX 30.35N 96.82W
05/13/2015 LEE TX LAW ENFORCEMENT
FM141 CLOSE TO DIME BOX CLOSED DUE TO HIGH WATER...ALSO
FM1624 CLOSE TO LEXINGTON CLOSED DUE TO WATER OVER THE
ROADWAY...AND SEVERAL OTHER COUNTY ROADS ARE CLOSED
&&
EVENT NUMBER EWX1500366
SBSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 5:40 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Val Verde | 3 hr |
| May 13, 5:55 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 13, 7:05 AM CDT | Areal Flood Advisory | EWX | Maverick | 3 hr |
| May 13, 7:35 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Real, Uvalde | 3 hr |
| May 13, 7:39 AM CDT | Special Weather Statement | EWX | Dimmit, Maverick, Zavala | 66 min |
| May 13, 7:42 AM CDT | Special Weather Statement | EWX | Real | 63 min |
| May 13, 7:48 AM CDT | Special Weather Statement | EWX | Uvalde | 57 min |
| May 13, 8:33 AM CDT | Special Weather Statement | EWX | Bandera, Kerr | 57 min |
| May 13, 8:40 AM CDT | Special Weather Statement | EWX | Frio, Medina, Zavala | 65 min |
| May 13, 8:48 AM CDT | Special Weather Statement | EWX | Bandera | 27 min |
| May 13, 9:02 AM CDT | Areal Flood Advisory | EWX | Kinney, Val Verde | 118 min |
| May 13, 9:22 AM CDT | Special Weather Statement | EWX | Bandera, Blanco, Gillespie, Kendall | 53 min |
| May 13, 9:37 AM CDT | Special Weather Statement | EWX | Atascosa, Bexar, Frio | 53 min |
| May 13, 9:46 AM CDT | Areal Flood Advisory | EWX | Bandera, Kerr, Medina, Uvalde | 3 hr |
| May 13, 9:53 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Frio, Medina | 52 min |
| May 13, 10:13 AM CDT | Special Weather Statement | EWX | Blanco, Burnet, Hays | 62 min |
| May 13, 10:25 AM CDT | Special Weather Statement | EWX | Bexar, Comal, Guadalupe, Karnes, Wilson | 65 min |
| May 13, 10:32 AM CDT | Tornado Warning | EWX | Blanco, Hays | 28 min |
| May 13, 11:06 AM CDT | Special Weather Statement | EWX | Comal, Hays, Travis, Williamson | 39 min |
| May 13, 11:42 AM CDT | Areal Flood Advisory | EWX | Atascosa, Karnes, Wilson | 3 hr |
| May 13, 11:46 AM CDT | Special Weather Statement | EWX | Bastrop, Caldwell, Travis, Williamson | 59 min |
| May 13, 12:21 PM CDT | Flash Flood Warning | EWX | Bastrop, Lee | 6 hr |
| May 13, 12:30 PM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Caldwell, Comal, Guadalupe, Hays and 2 more | 3 hr |
| May 13, 12:48 PM CDT | Special Weather Statement | EWX | Gonzales | 42 min |
| May 13, 1:16 PM CDT | Flash Flood Warning | EWX | Atascosa, Karnes, Wilson | 4 hr |
| May 13, 2:01 PM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Comal, Guadalupe, Kendall, Medina and 1 more | 3 hr |
| May 13, 4:11 PM CDT | Areal Flood Advisory | EWX | DeWitt, Gonzales, Karnes, Lavaca, Wilson | 2 hr |
| May 13, 5:10 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 50 min |
| May 13, 5:46 PM CDT | Tornado Warning | EWX | Val Verde | 29 min |
| May 13, 5:57 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 48 min |
| May 13, 6:16 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.